Donate Now
Post New Topic  Post A Reply
my profile | directory login | register | search | faq | forum home

  next oldest topic   next newest topic
» Got Questions? Get Answers. » EXPERT ADVICE » Ask Scarleteen » HEAVY bleeding in the middle of active pills?

 - UBBFriend: Email this page to someone!    
Author Topic: HEAVY bleeding in the middle of active pills?
CrazyOldMe
Neophyte
Member # 96016

Icon 1 posted      Profile for CrazyOldMe     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hey Scarleteen,

Over the summer, I started on Loestrin 24 Fe to control unusually long, heavy periods and severe cramping. I had also been dating someone over the summer and wanted to be on birth control in case we decided to have intercourse, but we realized things weren't working before we reached that point. I'm completely celibate at the moment and am just on birth control in an attempt to regulate my period.

First pack: I got my withdrawal bleed during the placebos, and it was a bit lighter than my normal period. Second pack: I had two days of spotting during the placebos, which didn't worry me because I was told that Loestrin often lightens bleeding. However, when I started the third week of active pills during my current (third) pack, I started bleeding. I had been told that spotting wasn't a cause for concern during the first three rounds, but this isn't spotting. It's heavy, almost as heavy as my natural period, and I can't seem to find any information about it.

I can't take the pills at the same time to the minute each day due to my schedule, but I have always taken them between 7 and 8 am and have never missed a pill, so I can't understand why I'm bleeding. Is this a cause for concern? Could stress have played a role? I've been dealing with a lot of issues over the past month and a half, and I started bleeding about the first time I was beginning to feel functional again.

I have a doctors appointment next week: I have also had chronic sadness since starting the pills, but I can't tell if the cause was the hormones or some major life changes and issues with the nature of the job I had over the summer (these issues arose about the same time I started on BC). Should I just wait to tell them about the bleeding until then, or should I see if they can fit me in sooner?

Thank you all for your time and help!

Posts: 7 | Registered: Jun 2012  |  IP: Logged | Report this post to a Moderator
Onionpie
Scarleteen Volunteer
Member # 41699

Icon 1 posted      Profile for Onionpie     Send New Private Message       Edit/Delete Post   Reply With Quote 
Hi CrazyOldMe! It's actually pretty typical for people's withdrawal bleeds to be wonky for the first several cycles of birth control pills, and that can sometimes mean more than just spotting -- and since you're in your third pack, you're still within that time frame when wonky cycles is common.

And in fact, taking your pills exactly on time to the minute isn't necessary -- there's about a three hour window in which you can take them, but if you're taking the combined pill (not the mini pill) it actually isn't even considered late until it's been 12 hours or more.

Stress can definitely affect one's withdrawal bleed -- most of the things that affect your period (ie when you're not on birth control) will affect your withdrawal bleed too.

However, some pill brands or even the pill itself just isn't a good fit for some people, as they have too many negative side effects (and some people are affected by the hormones more intensely than others). So you can definitely talk to your doctor about this and they might recommend a different pill brand or want you to stick out this one to see if these side effects go away soon, etc.

I'd say there isn't any need to talk to your doctor ASAP -- next week should be fine. However, if the bleeding continues to be heavy for an unusually long time (longer than your period tends to last) or if it gets even more heavy, you could call your doctor and they may want you to go in for an appointment sooner.

[ 10-04-2012, 08:38 AM: Message edited by: Onionpie ]

Posts: 1298 | From: Ontario, Canada | Registered: Dec 2008  |  IP: Logged | Report this post to a Moderator
CrazyOldMe
Neophyte
Member # 96016

Icon 1 posted      Profile for CrazyOldMe     Send New Private Message       Edit/Delete Post   Reply With Quote 
Thanks Onionpie! This makes me feel better. When I first started, my doctor told me that spotting on active pills was normal, and that Loestrin is one of those pills that tends to make withdrawal bleeds "go away" or at least get lighter...so I hadn't been prepared for anything heavy. It's always scary when your body does something you're not expecting! Glad to know not to worry; I'll just watch it for now. Thanks again. [Smile]
Posts: 7 | Registered: Jun 2012  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code™ is enabled.
UBB Code™ Images not permitted.
Instant Graemlins
   


Post New Topic  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3

Google
Search Scarleteen